Alert archive / Tennessee / River Flood Warnings in 2024

River Flood Warning 3, NWS Nashville, TN

May 9, 2024Sumner County, Trousdale County, Wilson County, Tennessee

NWS Nashville, TN issued this river flood warning at May 9, 2024, 7:58 AM CDT for Sumner County, Trousdale County, Wilson County, Tennessee. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
May 9, 2024, 7:58 AM CDT (12:58 UTC)
Expired
May 10, 2024, 9:32 AM CDT
In force
26 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Sumner County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Hunters Point (HNTT1).

Action stage
48 ft
Minor stage
52 ft
Moderate stage
56 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03425400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at May 9, 6:39 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 9, 6:39 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
639 AM CDT Thu May 9 2024

...New UPDATE, AVIATION...

.UPDATE...
Issued at 627 AM CDT Thu May 9 2024

The severe weather threat has ended for Middle Tennessee. There
are some lingering showers affecting the Cumberland Plateau and
locations south of I-40. Most of the mid state remains covered by
Flash Flood Warnings due to the excessive rainfall over the past
24 hrs. And as river levels rise, there will be some river flood
products issued as stages increase above action (or flood).
Otherwise, there will be considerable cloud cover this morning and
decreasing clouds in the afternoon. Temperatures will be quite
warm today, with most spots reaching the low to mid 80s. We'll
start to feel the cooler air tonight and especially tomorrow.

&&

.SHORT TERM...
(Today through Friday)
Issued at 1225 AM CDT Thu May 9 2024

Middle Tennessee is in for a stormy night. All modes of severe
weather remain on the table owing to an environment that is still
moist, unstable, and highly-sheared. Most of the OHX CWA is under
a Flash Flood Warning, in additional to a Tornado Watch for the
entire mid state, and severe storms currently extend as far west
as eastern Arkansas. The MRMS radar-estimated rainfall totals for
the past 24 hours show a wide swath of 7-10" amounts extending
from eastern Montgomery County through much of Robertson and
Sumner Counties. This is in addition to the tornado and wind
damage and large hail reports that have occurred across the mid
state during the past several hours. A significant portion of
Middle Tennessee remains under a moderate risk of severe storms
for the remainder of the night. The severe threat will continue
until a cold front, which is currently situated west of the
Mississippi River, finally pushes this volatile air mass east of
us. Expect some rain and storm chances to linger into Thursday
morning, especially in areas to the east and south of Nashville,
but the severe threat should end by 12Z. Look for cooler
temperatures to accompany the drier air Thursday night and Friday.

&&

.LONG TERM...
(Friday Night through next Thursday)
Issued at 1225 AM CDT Thu May 9 2024

Cooler temperatures will last through the weekend, and the only
rain chances this weekend look to affect mainly the Upper Plateau
Saturday afternoon, and these will be relatively inconsequential.
Temperatures will gradually warm back up next week, and more
active weather systems look to affect the mid state beginning
Monday and without much of a break, just like this week, although
Middle Tennessee isn't yet targeted for any severe weather risk in
the SPC's extended outlook. Both the 6-10 day and 8-14 day
outlooks for Middle Tennessee favor near normal temperatures and
above normal rainfall, meaning that we're in for a very wet month
of May.

&&

.AVIATION...
(12Z TAFS)
Issued at 627 AM CDT Thu May 9 2024

Finally, the prolonged active weather event that has spanned the
past 24 hours is winding down. With the exception of some
lingering light showers at KCSV, the departing convection is not
impacting any of our terminals. We do expect a brief period of
MVFR ceilings later this morning as the surface boundary comes
through, but we'll return to VFR afterwards. Winds will be
somewhat gusty today as they shift around to the NW.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      85  58  73  52 /  30   0  10   0
Clarksville    83  55  71  51 /  10   0  10   0
Crossville     79  54  68  45 /  70  10  20   0
Columbia       85  58  73  49 /  40  10  10   0
Cookeville     80  55  68  48 /  60   0  20   0
Jamestown      79  54  67  45 /  60  10  30   0
Lawrenceburg   85  58  73  49 /  40  10  10   0
Murfreesboro   85  58  73  49 /  40  10  10   0
Waverly        84  56  71  51 /  20  10  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 AM CDT this morning for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Grundy-Hickman-Houston-Humphreys-Jackson-Lewis-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-White-
Williamson-Wilson.

&&

UPDATE.......Rose
SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Rose

In the hours before

Special weather statement, May 9, 1:58 AM CDT, 6 hours before
Special Weather Statement
National Weather Service Nashville TN
158 AM CDT Thu May 9 2024

TNZ008>010-028>032-090745-
Putnam TN-Wilson TN-Trousdale TN-Sumner TN-Clay TN-Jackson TN-
Macon TN-Smith TN-
158 AM CDT Thu May 9 2024

...A STRONG THUNDERSTORM WILL IMPACT SMITH...WESTERN JACKSON...
EASTERN SUMNER...NORTHERN WILSON...NORTHWESTERN CLAY...MACON...
TROUSDALE AND WEST CENTRAL PUTNAM COUNTIES THROUGH 245 AM CDT...

At 158 AM CDT, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or near Hartsville, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gallatin, Lafayette, Carthage, Hartsville, Westmoreland,
Gordonsville, Red Boiling Springs, South Carthage, Bethpage,
Bugtussle, Dixon Springs, Oak Grove, Pleasant Shade, Bledsoe Creek
State Park, Dickerson Chapel Recreation Area, and Granville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.

&&

LAT...LON 3662 8568 3616 8576 3630 8652 3665 8639
TIME...MOT...LOC 0658Z 285DEG 36KT 3648 8621

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Mueller
Special weather statement, May 9, 2:50 AM CDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
250 AM CDT Thu May 9 2024

TNZ028-062-063-090815-
Cannon TN-Rutherford TN-Wilson TN-
250 AM CDT Thu May 9 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL RUTHERFORD...
SOUTHEASTERN WILSON AND NORTHWESTERN CANNON COUNTIES THROUGH 315 AM
CDT...

At 249 AM CDT, Doppler radar was tracking a strong thunderstorm near
Walterhill, or 7 miles northeast of Murfreesboro, moving east at 25
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Auburntown, Lascassas, Milton, and Readyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.

&&

LAT...LON 3586 8638 3599 8632 3599 8605 3579 8611
TIME...MOT...LOC 0749Z 275DEG 23KT 3593 8631

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Whitehead
Special weather statement, May 9, 3:03 AM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
303 AM CDT Thu May 9 2024

TNZ058-060-061-075-093>095-090845-
Lawrence TN-Wayne TN-Lewis TN-Bedford TN-Maury TN-Giles TN-
Marshall TN-
303 AM CDT Thu May 9 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LEWIS...EAST CENTRAL
WAYNE...MARSHALL...LAWRENCE...MAURY...GILES AND SOUTHWESTERN BEDFORD
COUNTIES THROUGH 345 AM CDT...

At 302 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spring Hill to 7 miles southwest of
Lawrenceburg. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Columbia, Shelbyville, Lewisburg, Lawrenceburg, Pulaski, Mount
Pleasant, Loretto, Summertown, Ardmore, Cornersville, Elkton, Minor
Hill, Ethridge, Lynnville, Henryville, Culleoka, I-65 East Of
Columbia, Belfast, Goodspring, and Leoma.

This includes Interstate 65 between mile markers 1 and 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1000 AM CDT for Middle
Tennessee.

&&

LAT...LON 3500 8735 3524 8764 3574 8705 3551 8637
      3536 8649 3537 8659 3533 8660 3531 8668
      3525 8675 3526 8683 3499 8684
TIME...MOT...LOC 0802Z 290DEG 41KT 3567 8693 3520 8745

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Whitehead
Special weather statement, May 9, 3:50 AM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
350 AM CDT Thu May 9 2024

TNZ063-077>080-090915-
Cannon TN-Coffee TN-Van Buren TN-Grundy TN-Warren TN-
350 AM CDT Thu May 9 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN VAN BUREN...SOUTHERN
WARREN...COFFEE...GRUNDY AND SOUTH CENTRAL CANNON COUNTIES THROUGH
415 AM CDT...

At 350 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of McMinnville to Tullahoma.
Movement was east at 75 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
McMinnville, Manchester, Tullahoma, Gruetli-Laager, Tracy City,
Monteagle, Altamont, Coalmont, Morrison, Palmer, Beersheba Springs,
Viola, Summitville, Hillsboro, Pelham, Arnold AFB, Fall Creek Falls
State Park, and Fiery Gizzard State Park.

This includes Interstate 24 between mile markers 105 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 AM CDT for Middle
Tennessee...and until 700 AM CDT for Middle Tennessee.

&&

LAT...LON 3524 8582 3522 8587 3529 8592 3534 8603
      3536 8616 3534 8620 3534 8626 3537 8628
      3546 8625 3572 8601 3566 8533 3555 8546
      3553 8561 3549 8554 3543 8554 3538 8549
      3532 8556 3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 0850Z 273DEG 67KT 3560 8591 3539 8621

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Whitehead
Local storm report, May 9, 4:28 AM CDT, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
428 AM CDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     Tstm Wnd Dmg     6 E Lawrenceburg        35.24N 87.22W
05/09/2024                   Lawrence           TN   Public

            Reports of tree and powerline damage in
            Lawrence County including Weakly Creek Road,
            Bonee Road near Gimlet Road and Martin Road.
            Time estimated via radar.

&&

CMA
Local storm report, May 9, 6:57 AM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Nashville TN
657 AM CDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     Tstm Wnd Dmg     4 NE Morrison           35.64N 85.86W
05/08/2024                   Warren             TN   Public

            Several trees down on property around 6100
            block of Manchester Highway.

&&

BW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:00 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford45 min
May 8, 7:06 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Warren39 min
May 8, 7:08 PM CDTTornado WarningOHXBedford, Marshall, Rutherford37 min
May 8, 7:13 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, White47 min
May 8, 7:19 PM CDTFlash Flood Warning EmergencyCatastrophic damage threatOHXSumner15 hr
May 8, 7:19 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall41 min
May 8, 7:23 PM CDTFlash Flood WarningOHXCannon, Cumberland, DeKalb, Putnam, Van Buren, Warren and 1 more3 hr
May 8, 7:24 PM CDTTornado WarningOHXCannon, Coffee, DeKalb, Warren, White36 min
May 8, 7:29 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall46 min
May 8, 7:38 PM CDTTornado WarningOHXBedford, Cannon, Coffee, Rutherford, Warren37 min
May 8, 7:41 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam, White34 min
May 8, 7:46 PM CDTTornado WarningOHXCumberland, Fentress, Overton, Putnam29 min
May 8, 7:48 PM CDTSevere Thunderstorm WarningOHXGrundy, Van Buren, Warren27 min
May 8, 7:50 PM CDTTornado WarningOHXBedford, Giles, Marshall25 min
May 8, 7:56 PM CDTTornado WarningOHXGiles34 min
May 8, 8:02 PM CDTRiver Flood WarningOHXMontgomery, Robertson56 hr
May 8, 8:07 PM CDTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Grundy, Marshall, Rutherford and 1 more3 hr
May 8, 8:07 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Grundy, Warren38 min
May 8, 8:09 PM CDTTornado WarningOHXCumberland, Fentress36 min
May 8, 8:13 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress32 min
May 8, 8:18 PM CDTSevere Thunderstorm WarningOHXGrundy, Van Buren, Warren27 min
May 8, 8:19 PM CDTTornado WarningOHXCoffee, Grundy, Warren26 min
May 8, 8:30 PM CDTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson11 hr
May 8, 8:41 PM CDTTornado WarningOHXCoffee, Grundy, Warren49 min
May 8, 9:00 PM CDTFlash Flood WarningOHXCannon, Coffee, Warren3 hr
May 8, 9:43 PM CDTSevere Thunderstorm WarningOHXGiles32 min
May 8, 9:55 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart35 min
May 8, 10:22 PM CDTFlash Flood WarningOHXClay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more8 hr
May 8, 10:37 PM CDTFlash Flood WarningOHXCumberland, DeKalb, Putnam, Smith, Van Buren, Warren and 1 more8 hr
May 8, 10:51 PM CDTFlash Flood WarningOHXCannon, Cheatham, Davidson, DeKalb, Rutherford, Smith and 2 more8 hr
May 8, 11:02 PM CDTFlash Flood WarningOHXBedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more8 hr
May 8, 11:26 PM CDTRiver Flood AdvisoryOHXDavidson4 days
May 9, 12:49 AM CDTFlash Flood WarningOHXCheatham, Dickson, Houston, Montgomery, Robertson, Stewart5 hr
May 9, 12:54 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Perry36 min
May 9, 1:03 AM CDTSpecial Weather StatementOHXStewart27 min
May 9, 1:06 AM CDTTornado WarningOHXHickman, Perry24 min
May 9, 1:14 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson30 min
May 9, 1:27 AM CDTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner33 min
May 9, 1:27 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson33 min
May 9, 1:43 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart34 min
May 9, 1:58 AM CDTSpecial Weather StatementOHXMacon, Smith, Trousdale47 min
May 9, 1:59 AM CDTSevere Thunderstorm WarningOHXDavidson, Maury, Rutherford, Williamson46 min
May 9, 2:06 AM CDTFlash Flood WarningOHXCheatham, Davidson, Jackson, Macon, Robertson, Smith and 3 more6 hr
May 9, 2:17 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Lewis, Maury and 1 more25 min
May 9, 2:50 AM CDTSpecial Weather StatementOHXCannon25 min
May 9, 3:03 AM CDTSpecial Weather StatementOHXBedford, Giles, Lawrence, Marshall, Maury42 min
May 9, 3:08 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury37 min
May 9, 3:13 AM CDTTornado WarningOHXBedford, Marshall, Maury32 min
May 9, 3:20 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall25 min
May 9, 3:50 AM CDTSpecial Weather StatementOHXCoffee, Grundy, Warren25 min
May 9, 4:06 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren26 min
May 9, 4:21 AM CDTTornado WarningOHXGrundy9 min
May 9, 4:58 AM CDTRiver Flood AdvisoryOHXDavidson66 hr
May 9, 5:05 AM CDTRiver Flood AdvisoryOHXCheatham11 hr
May 9, 5:15 AM CDTRiver Flood AdvisoryOHXStewart4 days
May 9, 6:51 AM CDTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Cumberland, DeKalb, Grundy and 8 more3 hr
May 9, 7:11 AM CDTRiver Flood AdvisoryOHXDavidson5 hr
May 9, 9:55 AM CDTFlash Flood WarningOHXSumner3 hr
May 9, 9:58 AM CDTFlash Flood WarningOHXRobertson3 hr
May 9, 10:25 AM CDTRiver Flood WarningOHXMontgomery58 hr
May 9, 10:25 AM CDTRiver Flood WarningOHXDavidson36 hr
May 9, 10:25 AM CDTRiver Flood WarningOHXStewart60 hr
May 9, 10:25 AM CDTRiver Flood AdvisoryOHXCheatham39 hr
May 9, 10:25 AM CDTRiver Flood AdvisoryOHXDavidson49 hr
May 9, 10:25 AM CDTRiver Flood AdvisoryOHXDavidson44 hr
May 9, 10:25 AM CDTRiver Flood AdvisoryOHXDavidson11 hr
May 9, 10:25 AM CDTRiver Flood AdvisoryOHXDavidson48 hr
May 9, 10:25 AM CDTRiver Flood AdvisoryOHXDavidson47 hr
May 9, 1:24 PM CDTRiver Flood AdvisoryOHXWilliamson30 hr
May 9, 1:26 PM CDTRiver Flood AdvisoryOHXDavidson, Williamson33 hr
May 9, 1:55 PM CDTAreal Flood AdvisoryOHXMacon, Robertson, Sumner, Trousdale12 hr
May 9, 1:57 PM CDTAreal Flood AdvisoryOHXRutherford12 hr
May 9, 2:04 PM CDTAreal Flood AdvisoryOHXWhite12 hr
May 9, 2:08 PM CDTAreal Flood AdvisoryOHXWarren12 hr

Nearby

River Flood Warnings in Tennessee, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.